MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482318540
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; tulip popped off screw when it was final tightened.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was inspected and it was confirmed that the tulip head was disengaged from the main screw body.Further inspection found the locking clip on the tulip head was deformed.Also the threading of the blocker seem to be deformed suggesting excessive torque applied to the blocker during final tightening.The surgical technique states do not use torque in excess of 12 nm.Conclusion: the possible cause of the event is determined to be user error- application of excessive torque for final tightening.
 
Event or Problem Description
It was reported that; tulip popped off screw when it was final tightened.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 40MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5762244
Report Number3005525032-2016-00073
Device Sequence Number10922522
Product Code MNH
UDI-Device Identifier04546540598585
UDI-Public(01)04546540598585
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318540
Device Lot NumberB42330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/30/2016
Supplement Report FDA Received Date09/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight95